Table of Contents Author Guidelines Submit a Manuscript
Tuberculosis Research and Treatment
Volume 2014 (2014), Article ID 412893, 6 pages
http://dx.doi.org/10.1155/2014/412893
Clinical Study

Adverse Reactions to Antituberculosis Drugs in Iranian Tuberculosis Patients

1Department of Infectious Diseases and Tuberculosis and Pediatrics Infectious Diseases Research Center, School of Medicine, Arak University of Medical Sciences, Arak 3815934798, Iran
2Department of Infectious Diseases, Valiasr Hospital, Arak University of Medical Sciences, Arak 3815934798, Iran
3Department of Disease Control and Prevention, Health Center of Markazi Province, Arak University of Medical Sciences, Arak 3815934798, Iran
4School of Medicine, Arak University of Medical Sciences, Arak 3815934798, Iran

Received 15 August 2014; Revised 4 November 2014; Accepted 11 November 2014; Published 24 November 2014

Academic Editor: David C. Perlman

Copyright © 2014 Aliasghar Farazi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. WHO, “Global tuberculosis report 2014,” WHO Library Cataloguing-in-Publication Data WHO/HTM/TB/2014.08, 2014. View at Google Scholar
  2. International Standards for Tuberculosis Care, 3rd edition, 2014, http://www.who.int/tb/publications.
  3. B. E. Gülbay, Ö. U. Gürkan, Ö. A. Yildiz et al., “Side effects due to primary antituberculosis drugs during the initial phase of therapy in 1149 hospitalized patients for tuberculosis,” Journal of Respiratory Medicine, vol. 100, no. 10, pp. 1834–1842, 2006. View at Publisher · View at Google Scholar · View at Scopus
  4. R. Singla, S. K. Sharma, A. Mohan et al., “Evaluation of risk factors for antituberculosis treatment induced hepatotoxicity,” Indian Journal of Medical Research, vol. 132, no. 7, pp. 81–86, 2010. View at Google Scholar · View at Scopus
  5. J. Volmink and P. Garner, “Directly observed therapy for treating tuberculosis,” Cochrane Database of Systematic Reviews, no. 4, Article ID CD003343, 2007. View at Publisher · View at Google Scholar · View at Scopus
  6. F. Marra, C. A. Marra, N. Bruchet et al., “Adverse drug reactions associated with first-line anti-tuberculosis drug regimens,” International Journal of Tuberculosis and Lung Disease, vol. 11, no. 8, pp. 868–875, 2007. View at Google Scholar · View at Scopus
  7. N. Awofeso, “Anti-tuberculosis medication side-effects constitute major factor for poor adherence to tuberculosis treatment,” Bulletin of the World Health Organization, vol. 86, no. 3, 2008. View at Publisher · View at Google Scholar · View at Scopus
  8. F. A. Kaona, M. Tuba, S. Siziya, and L. Sikaona, “An assessment of factors contributing to treatment adherence and knowledge of TB transmission among patients on TB treatment,” BMC Public Health, vol. 4, article 68, 2004. View at Publisher · View at Google Scholar · View at Scopus
  9. M. R. Javadi, G. Shalviri, K. Gholami, J. Salamzadeh, G. Maghooli, and S. M. Mirsaeedi, “Adverse reactions of anti-tuberculosis drugs in hospitalized patients: incidence, severity and risk factors,” Pharmacoepidemiology and Drug Safety, vol. 16, no. 10, pp. 1104–1110, 2007. View at Publisher · View at Google Scholar · View at Scopus
  10. E. L. Maciel, L. M. Guidoni, J. L. Favero et al., “Adverse effects of the new tuberculosis treatment regimen recommended by the Brazilian Ministry of Health,” Jornal Brasileiro de Pneumologia, vol. 36, pp. 232–238, 2010. View at Google Scholar
  11. “The Uppsala Monitoring Centre: The use of the WHO-UMC system for standardized case causality assessment,” http://www.who-umc.org/Graphics/24734.pdf.
  12. World Health Organization, Guidelines for Treatment of Tuberculosis, WHO Library Cataloguing-in-Publication Data: WHO/HTM/TB/2009.420, 4th edition, 2009.
  13. J. J. Saukkonen, D. L. Cohn, R. M. Jasmer et al., “Hepatotoxicity of antituberculosis therapy,” American Journal of Respiratory and Critical Care Medicine, vol. 174, no. 8, pp. 935–952, 2006. View at Publisher · View at Google Scholar · View at Scopus
  14. P. Shang, Y. Xia, F. Liu et al., “Incidence, clinical features and impact on anti-tuberculosis treatment of anti-tuberculosis drug induced liver injury (ATLI) in China,” PLoS ONE, vol. 6, no. 7, Article ID e21836, 2011. View at Publisher · View at Google Scholar · View at Scopus
  15. D. Yee, C. Valiquette, M. Pelletier, I. Parisien, I. Rocher, and D. Menzies, “Incidence of serious side effects from first-line antituberculosis drugs among patients treated for active tuberculosis,” American Journal of Respiratory and Critical Care Medicine, vol. 167, no. 11, pp. 1472–1477, 2003. View at Publisher · View at Google Scholar · View at Scopus
  16. S. A. R. Ayatollahi and F. Khavandegaran, “Prevalence of the side-effects of anti TB drugs in tubercular patients in Shiraz 2001-2002,” Armaghane-danesh, vol. 9, no. 33, pp. 53–62, 2001 (Persian). View at Google Scholar
  17. S. Taramian, F. Joukar, M. Asgharnezhad, A. Biabani, and G. F. Mansour, “Side effects of first-line anti tuberculosis drugs,” Journal of Guilan University of Medical Sciences, vol. 85, pp. 42–47, 2012 (Persian). View at Google Scholar
  18. W. Qureshi, G. Hassan, S. M. Kadri, G. Q. Khan, B. Samuel, and A. Arshad, “Hyperuricemia and arthralgias during pyrazinamide therapy in patients with pulmonary tuberculosis,” Laboratory Medicine, vol. 38, no. 8, pp. 495–497, 2007. View at Publisher · View at Google Scholar · View at Scopus
  19. American Thoracic Society, CDC, and Infectious Diseases Society of America, “Treatment of tuberculosis,” Morbidity and Mortality Weekly Report, vol. 52, no. 11, pp. 1–77, 2003. View at Google Scholar
  20. T. Schaberg, K. Rebhan, and H. Lode, “Risk factors for side-effects of isoniazid, rifampin and pyrazinamide in patients hospitalized for pulmonary tuberculosis,” European Respiratory Journal, vol. 9, no. 10, pp. 2026–2030, 1996. View at Publisher · View at Google Scholar · View at Scopus
  21. M. A. Steele and R. M. des Prez, “The role of pyrazinamide in tuberculosis chemotherapy,” Chest, vol. 94, no. 4, pp. 845–850, 1988. View at Publisher · View at Google Scholar · View at Scopus
  22. S. K. Sharma, A. Balamurugan, P. K. Saha, R. M. Pandey, and N. K. Mehra, “Evaluation of clinical and immunogenetic risk factors for the development of hepatotoxicity during antituberculosis treatment,” The American Journal of Respiratory and Critical Care Medicine, vol. 166, no. 7, pp. 916–919, 2002. View at Publisher · View at Google Scholar · View at Scopus
  23. M. D. Teleman, C. B. Chee, A. Earnest, and Y. T. Wang, “Hepatotoxicity of tuberculosis chemotherapy under general programme conditions in Singapore,” The International Journal of Tuberculosis and Lung Disease, vol. 6, no. 8, pp. 699–705, 2002. View at Google Scholar · View at Scopus
  24. J. E. Stout, J. J. Engemann, A. C. Cheng, E. R. Fortenberry, and C. D. Hamilton, “Safety of 2 months of rifampin and pyrazinamide for treatment of latent tuberculosis,” American Journal of Respiratory and Critical Care Medicine, vol. 167, no. 6, pp. 824–827, 2003. View at Publisher · View at Google Scholar · View at Scopus
  25. W.-M. Wong, P.-C. Wu, M.-F. Yuen et al., “Antituberculosis drug-related liver dysfunction in chronic hepatitis B infection,” Hepatology, vol. 31, no. 1, pp. 201–206, 2000. View at Publisher · View at Google Scholar · View at Scopus
  26. W. M. Lee, “Drug-induced hepatotoxicity,” The New England Journal of Medicine, vol. 349, no. 5, pp. 474–485, 2003. View at Publisher · View at Google Scholar · View at Scopus
  27. K. Ohkawa, M. Hashiguchi, K. Ohno et al., “Risk factors for antituberculous chemotherapy-induced hepatotoxicity in Japanese pediatric patients,” Clinical Pharmacology and Therapeutics, vol. 72, no. 2, pp. 220–226, 2002. View at Publisher · View at Google Scholar · View at Scopus
  28. P. A. LoBue and K. S. Moser, “Use of isoniazid for latent tuberculosis infection in a public health clinic,” The American Journal of Respiratory and Critical Care Medicine, vol. 168, no. 4, pp. 443–447, 2003. View at Publisher · View at Google Scholar · View at Scopus
  29. L. McNeill, M. Allen, C. Estrada, and P. Cook, “Pyrazinamide and rifampin vs isoniazid for the treatment of latent tuberculosis: improved completion rates but more hepatotoxicity,” Chest, vol. 123, no. 1, pp. 102–106, 2003. View at Publisher · View at Google Scholar · View at Scopus
  30. J. J. Furin, C. D. Mitnick, S. S. Shin et al., “Occurrence of serious adverse effects in patients receiving community-based therapy for multidrug-resistant tuberculosis,” International Journal of Tuberculosis and Lung Disease, vol. 5, no. 7, pp. 648–655, 2001. View at Google Scholar · View at Scopus
  31. S. J. Quantrill, M. A. Woodhead, C. E. Bell, C. C. Hardy, A. J. Hutchison, and R. Gokal, “Side-effects of antituberculosis drug treatment in patients with chronic renal failure,” European Respiratory Journal, vol. 20, no. 2, pp. 440–443, 2002. View at Publisher · View at Google Scholar · View at Scopus
  32. R. M. Jasmer, J. J. Saukkonen, H. M. Blumberg et al., “Short-course rifampin and pyrazinamide compared with isoniazid for latent tuberculosis infection: a multicenter clinical trial,” Annals of Internal Medicine, vol. 137, no. 8, pp. 640–647, 2002. View at Publisher · View at Google Scholar · View at Scopus